MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX? II SYSTEM - CURVED; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX? II SYSTEM - CURVED; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068504110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Pain (1994); Urinary Retention (2119); Urinary Tract Infection (2120); Urinary Frequency / Polyuria (2275); Discomfort (2330); Dysuria (2684); Unspecified Mental, Emotional or Behavioural Problem (4430); Dyspareunia (4505)
Date of Event 10/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of october 31, 2016, was chosen as the best estimate based on the date the device was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6).Block h6: the patient code e2330 captures the reportable event of chronic low back pain and pelvic pain.The patient code e2006 captures the reportable event of mesh erosion.The patient code e1310 captures the reportable event of recurring urinary tract infection.The patient code e1405 captures the reportable event of dyspareunia.The patient code e2311 captures the reportable event of pressure/discomfort.The patient code e0206 captures the reportable event of loss of enjoyment.The imdrf impact code captures the reportable event of: f12 - captures the reportable event of the patient had filed a legal claim for personal injuries related to the device.
 
Event or Problem Description
It was reported that the patient had an obtryx ii system - curved implanted during a procedure and has since experienced complications, including chronic low back pain, mesh erosion, pelvic pain and pressure, recurring urinary tract infections, dyspareunia, and loss of enjoyment of life.Additionally, the patient claims that she has suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.
 
Event or Problem Description
It was reported that the patient the patient had an obtry ii transobturator sling system - curved implanted during a procedure in 2016 and has since experienced complications, including chronic low back pain, pelvic pain and pressure, recurrent urinary tract infections, dyspareunia, and mesh erosion.She also reported a significant decline in quality of life, citing loss of enjoyment of life, along with ongoing physical pain, mental anguish, physical impairment, and medical expenses allegedly resulting from the device implantation.On (b)(6)2024, the patient presented with persistent pelvic pain and recurrent urinary tract infections, symptoms that she had reportedly been experiencing since the sling implantation.On examination, 1 cm of mesh erosion into the right vaginal wall was identified.Diagnostic cystoscopy confirmed the presence of erosion.After counseling regarding her treatment options, the patient elected to undergo surgical mesh excision.Intraoperatively, the mesh was dissected free to expose its full width.The right lateral mesh arm was excised up to the level of the pubic bone, and the same procedure was performed on the left.No additional palpable mesh remained post-excision.Final cystoscopy revealed no foreign bodies or evidence of bladder injury.The patient tolerated the procedure well and remained stable postoperatively, with no intraoperative complications reported.
 
Additional Manufacturer Narrative
Additional information: a2: date of birth, b2: outcomes attrib to adv event, b3, b5 and h6: impact codes.Block b3 date of event: the exact event onset date is unknown.The provided event date of may 2, 2024, was chosen as a best estimate based on the date of the mesh removal surgery.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2330 - chronic low back pain and pelvic pain.E2006 - vaginal mesh erosion.E1310 - recurring urinary tract infections.E1405 - dyspareunia.E2311 - pressure/discomfort.E0206 - loss of enjoyment.The imdrf impact code f1903 captures the reportable event of complete mesh removal.
 
Additional Manufacturer Narrative
Additional information: blocks b5 (describe event or problem), b7 (other relevant history), d6b (explant date), and h6 (patient code) has been updated based on the additional information received.Correction: block b3 (date of event) has been corrected.Block b3 date of event: the exact event onset date is unknown.The provided event date of october 31, 2016, was chosen as a best estimate based on the date of the mesh implanting surgery.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2330 - chronic low back pain and pelvic pain, e2006 - vaginal mesh erosion, e1310 - recurring urinary tract infections, e1405 - dyspareunia, e2311 - pressure/discomfort, e0206 - loss of enjoyment, e1301 - dysuria, e1309 - incomplete bladder emptying, e2311 - pelvic pressure, inability to tolerate prolonged sitting, standing and sexual intercourse.The imdrf impact code f1903 captures the reportable event of complete mesh removal.
 
Event or Problem Description
It was reported to boston scientific corporation that an obtryx ii transobturator sling system - curved implanted during a surgical procedure on (b)(6) 2016, and subsequently experienced complications, including chronic low back pain, pelvic pain and pressure, recurrent urinary tract infections, dyspareunia, and vaginal mesh erosion.The patient reported a significant decline in quality of life, including loss of enjoyment of life, ongoing physical pain, mental anguish, physical impairment, and medical expenses allegedly related to the implanted device.On (b)(6) 2024, the patient presented for evaluation of long-standing complications attributed to the implanted transobturator sling, including several years of painful vaginal mesh erosion, chronic pelvic pain, recurrent urinary tract infections occurring approximately every two weeks, urinary frequency with minimal output, dysuria, incomplete bladder emptying, pelvic pressure, and inability to tolerate prolonged sitting, standing, or sexual intercourse.Physical examination identified approximately 1.5 cm of mesh erosion on the right vaginal wall with associated pelvic floor tenderness.A diagnostic cystoscopy performed the same day demonstrated a normal urethra and bladder with no intravesical mesh, foreign bodies, or cystitis.The patient remained stable during the procedure, with no complications or blood loss reported.On (b)(6) 2024, the patient underwent surgical vaginal mesh excision due to persistent pelvic pain and recurrent urinary tract infections attributed to erosion of the implanted device.Intraoperatively, the mesh was dissected to expose its full width, and the right lateral mesh arm was excised up to the level of the pubic bone, with the same procedure performed on the left side.No additional palpable mesh remained following excision.Final cystoscopy revealed no foreign bodies or bladder injury.The patient tolerated the procedure well, remained stable intraoperatively, and experienced no reported complications.At follow-up on (b)(6) 2024, the patient reported significant improvement following mesh removal, with minimal pain, no vaginal bleeding, and resolution of pelvic pressure.Examination confirmed a well-healed incision with no visible or palpable residual mesh.The patient's postoperative status was stable, and recovery was reported as progressing well.

Brand Name
OBTRYX? II SYSTEM - CURVED
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22018586
Report Number2124215-2025-30501
Device Sequence Number18512587
Product Code OTN
UDI-Device Identifier08714729839255
UDI-Public(01)08714729839255(17)190722(10)37832
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K121754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/22/2019
Device Model NumberM0068504110
Device Catalogue NumberM0068504110
Device Lot Number0000037832
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer06/05/2025
02/17/2026
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date07/03/2025
03/19/2026
Date Device Manufactured07/22/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age60 YR
Patient SexFemale